I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

ED and breathlessness

User
Posted 10 Feb 2019 at 12:41

I suppose I will just go over what is in my profile.  PSA of 38 discovered in march 18, HT started April, 20 fractions RT August. November PSA 0.5 at post treatment review.

 My biggest problem is breathlessness especially when getting up from my sofa after taking half a dozen steps I have to hold onto something as I’m breathing heavily and feeling dizzy. First I put this down to my hormone therapy but My GP  told me he thinks it could be orthostatic hypotension, to do with  my veins not contracting quickly enough which causes low blood pressure in the brain he says this can happen with age.  He is well aware I am on the HT Decapeptyl injections, as he administers them.  I am thinking that he may be correct as I still cycle 120 miles a week and during the day I don’t suffer from breathlessness at all.

 My other side effect is erectile dysfunction which is one of the most disappointing.  I was experiencing ED to a certain level because of the HT, but with a loving and caring partner sexual activity was still possible but this was before my 20 fractions of radiotherapy. I was told by my cancer nurse at the local ED clinic  that some  damage to the nerves wrapped around the prostate that effect erections are sometimes unavoidably damaged by the radiotherapy beams.  I have also been told there is a chance that they can repair themselves, but I have the onset of penile atrophy and have been fortunate enough to get a vacuum device on the NHS from my GP surgery and I use this three times a week so at the end of my hormone therapy I hope i still have enough of a penis left for penetrative sex if im lucky. 

 Alan 

User
Posted 11 Feb 2019 at 12:38

Hi Alan, I am a few months ahead of you, G9 (5+4) PSA 26.7 Locally advanced. I started the HT in Jan and then HD Brachy plus RT (23) . PSA last time was 0.2 .

Its not good this ED thing is it. I am back at the docs again tomorrow to hopefully sort out finally whether i go Sildenafil or Tadalafil route. First one works better for me but i have heard Tadalafil is better for rehab. I have a pump and hate it with a vengeance - is that whats its come to .....!

I am hoping i can get a decent prescription for something which keeps my fella working and also for rehab...9 months left on the Prostap. God i cant wait...and hoping i am still 'up and running' so to speak then.....

By the way how do you know if you have penile atrophy ??? Mine is still the same as it was before ............

 

You may recall i'm training for a Tough Mudder , well i overdid it last Friday and ended up in A&E. Absolute agony in my shoulder and as i already suffer mild nerve damage (affecting 2 fingers on Left hand) i was a little worried. Had an X ray and so far they say advanced Osteo-Arthritus, great, I didn't want to hear that! Ultrasound in 2 weeks to presumably see if there's also any nerve damage. I will do what i can to work through it after a couple of weeks off.

I think having the PCa has made us more aware that we are older than we like to think we are. I really don't like the idea of getting old. I don't know if my brain will allow me to ever be that elderly gentlemen with a walking stick. Frightens the life out of me. I suspect you are like that too ?

I don't get the fatigue or the breathlessness at all so i'm lucky there. Hoping that maybe the dizzyness will leave when you're off the HT. Although i did get a bit dizzy Saturday night after burning up the dance floor at a Blues night, and 5 or 6 pints of Ghost Ship .................surprised

Keep on fighting Alan.

 
Forum Jump  
©2019 Prostate Cancer UK